MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP ROCKER-SWITCH SMOKE EVAC PENCIL, COATED; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP ROCKER-SWITCH SMOKE EVAC PENCIL, COATED; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Catalog Number 0703047000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Note: the customer reported that two devices were used, and it was not possible to determine which device caused the patient burn.
 
Event or Problem Description
It was reported that during a hysterectomy procedure at the user facility, the electrosurgical pencil became very hot and caused a burn to the patient¿s skin.It was reported that the burn was assessed as third to fourth degree due to the depth of tissue involvement.It was further reported that the event required medical intervention.Affected skin and underlying adipose tissue were removed, additional antibiotics were administered, and the burn measured approximately 8.5 cm by 2.5 cm.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
H6: the quality investigation is complete.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
H10: adding related report number.
 
Event or Problem Description
Based on the additional information from the sales rep we are unable to determine which device caused the injury.

Brand Name
ROCKER-SWITCH SMOKE EVAC PENCIL, COATED
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
kelsey barla
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key24688255
Report Number3015967359-2026-00193
Device Sequence Number15866362
Product Code GEI
UDI-Device Identifier07613327117189
UDI-Public(01)07613327117189(17)280908(10)86731611
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0703047000
Device Lot Number86731611
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer07/01/2026
07/09/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date07/07/2026
07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown